MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 97713
Medical Device Problem Codes Failure to Deliver Energy (1211); Battery Problem (2885); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient (pt) regarding an implantable neurostimulator (ins).The reason for call was that they noticed that the ins went dead and so they recharged the ins for three hours, however they had to turn a certain way in order to feel the stimulation.Pt then stated that it wouldn't charge; pss clarified further with the pt and asked the pt if they were able to successfully recharge the ins and pt stated that the ins battery was currently half charged, so pss was understanding that the ins charged properly from the equipment.Pt stated that the stimulation would do a little bit in their legs, however then the stimulation would shut off and then if they turned another certain way, the stimulation would do the same thing.When pss asked the pt for the event date, pt stated that the issue started last night and that the stimulator wasn't working like it was last week before the ins went dead.Pss advised the pt to follow-up with hcp or a mdt rep for possible ins reprogramming once the replacement programmer has been received and if they are still experiencing the reported issue.Patient called back from registered phone number to say that she was having same issue with stimulation where she could only feel stimulation if she was sitting straight up or turning her body a certain way.Patient said she was going to follow up with rep, (b)(6), and her managing hcp for reprogramming appointment.Patient asked hcp that wasn't her managing hcp could invite a rep for an appointment, pss reviewed that any hcp was welcome to request medtronic rep if willing and reviewed the process with patient.Patient called back from registered phone number with patient programmer for assistance with adjusting stimulation.Patient's implant was on at 2.90v, patient said she increased stimulation to 3.70 v and this didn't resolve issues (patient needs stimulation in back and heels and only feels stimulation in knees and ankles).Patient only had one group (no group letter was being displayed as patient just has one group).Pss redirected patient to rep/hcp.Patient said she has 2 hcp appointments tomorrow (one was with heart specialist hcp and one was with primary care hcp) and patient said she was going to reach out to rep, (b)(6), to see if rep could meet her at any of these appointments to add more programming/check device.Patient said that she doesn't see pain management dr.Until (b)(6) 2021 so she hoped rep could meet her tomorrow.Pss reviewed role of rep and redirected patient to hcp.Patient said she hoped that re programming fixed her issue and hoped that she didn't need implant replaced, patient said her surgeon, dr.(b)(6), told patient he wouldn't be doing stimulators anymore and had referred the patient to another hcp for when the time comes for patient to have device replaced.Pss reviewed info off hcp listings.Patient asked if dr.(b)(6) from (b)(6) center was listed on hcp listings, pss reviewed no but that hcp listings weren't exhaustive.Patient is going to f/u with that hcp directly to see if he worked with the stimulator.Additional information was received; pt stated that this was their 3rd implant.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21306951
Report Number3004209178-2025-02043
Device Sequence Number12973687
Product Code LGW
UDI-Device Identifier00643169109490
UDI-Public00643169109490
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Model Number97713
Device Catalogue Number97713
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/04/2025
Date Device Manufactured09/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale